Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Advised Vyvance 40 mg for ADD, increased resting heart rate. Will cutting the dosage effect me still ?

Hi, I was recently diagnosed with ADD by my psychiatrist and was given Vyvance to try to help with it. However since taking it nearly 18 hours ago my resting heart rate has skyrocketed to 120-130bpm, where I normally have a resting heart rate of 60-80. After bringing it up to my psychiatrist he suggested I cut down my dosage until it doesn t effect me as much. I ve been trying to find out about how long my heart will be racing like this, but I can t seem to find anything online. My heart racing is causing me some serious discomfort, but it doesn t seem to be going away, do you have any idea how long it could effect me? I weigh about 135 pounds and my dosage is 40mg. Thanks for any information you can provide.
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
thanks for your concerns; the issue is that such stimulant medications can precipitate different types of tachycardia, themost common being sinus tachycardia, just like when you exercise, which should resolve within 24 hours of holding the medication. If it persists I advise being seen in urgent care as itmay be a different type of arrhythmia

yours truly

Dr Brenes Salazar MD
Mayo ClinicMN
Answered: Fri, 7 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor